I received Botox for my crows feet area. She used 5 units on each side. I now have deep horozontal creases under each eye. It seems that since the muscles don't contract on the sides of my eyes, now the tissue underneath has nowhere to go when I smile and the cheeks push up. Is this a common problem, or did I not receive enough Botox to do the job right?
Deep Creases Under Eyes After Botox for Crows Feet
Doctor Answers 7
Botox treatment of crows feet can sometimes make lower eyelid creases seem more noticeable
As you probably know, Botox serves to weaken/prevent a muscle from contracting. In the case of crows feet, Botox is used to weaken the particular muscle that creates the wrinkles/creases at the sides of your eyes. It is important to understand, however, that only a small part of the muscle is being weakened when treating crows feet. The muscle (orbicularis occuli) is actually an entire ring that goes around your upper and lower eyelids. If you were to weaken too much of the muscle, you could have problems with your eyelid function and appearance. Since only the crows feet area is being treated (at the side of the eye) the remaining muscle is able to contract normally (and can even over-compensate)-- sometimes resulting in horizontal creases in the lower eyelid. In contrast to the now-smooth crows feet area, these creases can seem to stand out even more.
I hope this helps!
Have a question? Ask a doctor
Lower eyelid creases after Botox for crow's feet
I agree that you can get a compensatory reaction from other muscle groups after Botox injection. More botox will not resolve this particular issue. I also see many cases when correcting one area of wrinkles makes untreated areas of wrinkles stand out when they weren't so noticeable before undergoing treatment with Botox. If your physician took pre-treatment photos they could help you appreciate the before and after effects and you may find out that the "new" lower eyelid creases may very well have been there before the treatment. In which case, you could consider a lower lid blepharoplasty as a treatment option.
Botulinum Toxin (Dysport or Botox) relaxes muscles and does not tighten skin
Botulinum Toxin (Dysport or Botox) will relax wrinkels caused by muscle contraction but does not tighten lax skin
You might also like...
Botox and lower eyelid creases
Sometimes when Botox is used on the lateral crow's feet, the orbicularis in other areas works a little harder and the lines may be more noticeable under the eye.
Lower eyelid creases can look more prominent after crow's feet are injected
Creases near the eyelids are related to both the eyelid muscles and smile muscles. When the eyelid muscles are treated with Botox, there are less Crow's feet but the smile muscles may be trying harder to make expressions once the contribution from the eyelid muscles are less. The lower eyelid skin may be bunched up more when the smile muscles work harder. The smile muscles should not be treated as that can cause a distrubing asymmetry or functional problem with eating, drinking and smiling.Rarely one or two units of Botox can be injected by an expert in the lower eyelid skin but the condition of the patient's muscle tone and preoperative swelling condition must be taken into account. There can be an exacerbation of lower eyelid puffiness and a droop of the lower eyelid which can worsen a dry eye situation. This would be an off-label use of Botox and may not help the situation.
Proper Botox use
Botox for crows feet should only be injected on the sides of the eye. If Botox is injected in the lower lid or the creases uner the eye, the muscle support in that area will be weakened and result in worsening skin drrop.
Deep creases under eye after botox
sometimes when orbicularis muscle is weakened at the corner of the eye, the rest of the adjacent muscles can compensate and cause an accentuation of the creases around the weak area. I am not sure however exactly where your injector placed the product.
I hope this helps
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.